Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Perturbations of the unilateral shift and transitive operator algebras


Author: Mohamad A. Ansari
Journal: Proc. Amer. Math. Soc. 101 (1987), 455-461
MSC: Primary 47C05; Secondary 47B37, 47D25
DOI: https://doi.org/10.1090/S0002-9939-1987-0908648-6
MathSciNet review: 908648
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An operator $ T$ on a Hilbert space $ \mathcal{H}$ is said to have the transitive algebra property if $ \mathcal{L}(\mathcal{H})$ is the only transitive operator algebra which contains $ T$. It was shown by Arveson that the unilateral shift has this property. It is the purpose of the present paper to show that perturbations of the unilateral shift by a large class of finite rank operators have the transitive algebra property. Our results are partial solutions of the well-known transitive algebra problem.


References [Enhancements On Off] (What's this?)

  • [1] M. A. Ansari, Transitive algebra containing triangular operator matrices, J. Operator Theory 14 (1985), 173-180. MR 789383 (86h:47072)
  • [2] -, Reductive algebras containing a direct sum of the unilateral shift and a certain other operator are selfadjoint, Proc. Amer. Math. Soc. 93 (1985), 284-286. MR 770537 (86c:47053)
  • [3] -, The weak-star generators of $ {e_n}(z) = {z^n}(\left\vert z \right\vert < 1)$ (to appear).
  • [4] W. B. Arveson, A density theorem for operator algebras, Duke Math. J. 34 (1967), 635-647. MR 0221293 (36:4345)
  • [5] K. J. Harrison, W. E. Longstaff, and P. Rosenthal, Some tractable non-selfadjoint operator algebras, J. London Math. Soc. (2) 26 (1982), 325-330. MR 675175 (83m:47038)
  • [6] B. Moore III and E. Nordgren, On transitive algebras containing $ {C_0}$-operators, Indiana Univ. Math. J. 24 (1975), 777-789. MR 0361846 (50:14291)
  • [7] H. Radjavi and P. Rosenthal, Invariant subspaces, Springer-Verlag, Berlin and New York, 1972. MR 0367682 (51:3924)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47C05, 47B37, 47D25

Retrieve articles in all journals with MSC: 47C05, 47B37, 47D25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0908648-6
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society